Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 26, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 1, 2008, 4:14 AM EDT for Collier County, Florida. It took effect at May 1, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 4:14 AM EDT (08:14 UTC)
- In effect from
- May 1, 2008, 1:00 PM EDT
- Expired
- May 1, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 010814 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 414 AM EDT THU MAY 1 2008 ...RED FLAG WARNING FOR GLADES HENDRY AND COLLIER COUNTIES IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON... FLZ063-066-069-070-012300- /O.UPG.KMFL.FW.A.0018.080501T1700Z-080501T2300Z/ /O.NEW.KMFL.FW.W.0026.080501T1700Z-080501T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 414 AM EDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MODERATE TO STRONG LOW LEVEL EASTERLY FLOW CIRCULATING AROUND A BUILDING RIDGE OF HIGH PRESSURE TO THE NORTH WILL RESULT IN DRIER AIR ALOFT MIXING DOWN TO THE SURFACE THIS AFTERNOON. THESE CONDITIONS COMBINED WITH TEMPERATURES CLIMBING INTO THE MID 80S WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR ABOUT FOUR HOURS THIS AFTERNOON ACROSS THE INTERIOR PORTIONS OF INTERIOR AND WEST COAST SOUTH FLORIDA. THE EASTERLY WINDS AT 20 FEET ARE ALSO EXPECTED TO BE 15 MPH OR GREATER SO EVEN IF A PARTICULAR SITE ONLY HAS A DURATION OF LESS THAN FOUR HOURS OF THESE LOW HUMIDITY READINGS, THE RED FLAG CONDITIONS WILL BE MET. THE PRIMARY AREA OF CONCERN WILL BE THE WESTERN PORTIONS OF GLADES, HENDRY AND COLLIER COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 012258 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 658 PM EDT THU MAY 1 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... FLZ063-066-069-070-020000- /O.EXP.KMFL.FW.W.0026.000000T0000Z-080501T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 658 PM EDT THU MAY 1 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... REGIONAL OBSERVATIONS INDICATE THAT RELATIVE HUMIDITY VALUES ACROSS THE WARNING AREA HAVE RISEN ABOVE THE CRITICAL 35 PERCENT THRESHOLD AND WILL REMAIN ABOVE THE THRESHOLD TONIGHT. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM EDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 9:05 PM EDT, 7 hours 9 minutes earlier.
Area forecast discussion, Apr 30, 9:05 PM EDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
905 PM EDT WED APR 30 2008
.UPDATE...
CLEAR SKIES CONTINUE ACROSS MOST OF SOUTH FL AS MID-LEVEL RIDGING
CONTINUES TO BUILD SLOWLY EAST. THE EXCEPTION IS ALONG THE ATLANTIC
COAST AND ADJACENT METRO AREAS WHERE FAIRLY FLAT STRATO CU CONTINUE
TO STREAM ONSHORE WITH NE WINDS. 00Z MIAMI SOUNDING CONTINUES TO
SHOW ABUNDANT DRY AIR IN PLACE WITH PWATS BELOW 3/4 OF AN INCH, SO
WILL CONTINUE DRY FORECAST DESPITE FAIRLY DEEP/MODERATE NE FLOW.
DEWPOINTS HAVE RECOVERED OVER WESTERN AREAS WHERE MESONET OBS SHOWED
THEM DROPPING INTO THE 40S ACROSS MUCH OF GLADES, HENDRY, AND
COLLIER COUNTIES LATE THIS AFTERNOON. ONLY CHANGE TO THE GOING
FORECAST WAS TO DROP LOW TEMPS A FEW DEGREES ACROSS THE WESTERN
INTERIOR WHERE TEMPS ARE ALREADY DOWN AROUND 70 WITH GOOD
RADIATIONAL COOLING EXPECTED IN THE DRY AIRMASS...AND TO INCREASE
TEMPS A FEW DEGREES ACROSS THE MIAMI/FT LAUDERDALE METRO AREAS WHERE
COMBINATION OF SCT CLOUDS AND NE WIND OFF THE WATER SHOULD NOT ALLOW
LOW TEMPS TO DROP BELOW LAST NIGHTS VALUES.
AVIATION...MAINLY VFR CONDITIONS WITH SCT CU AROUND 4500 FT
OVERNIGHT AND MODERATE NE WINDS AT EAST COAST TERMINALS. CLEAR
SKIES AND LIGHT NE WINDS EXPECTED ON THE WEST COAST AT KAPF
OVERNIGHT. NE WINDS WILL INCREASE AFTER SUNRISE AND PSBLY BECOME
GUSTY AT ALL TERMINALS. WILL HAVE TO WATCH KAPF FOR SMALL CHANCE
OF A SEA BREEZE VERY LATE TOMORROW.
MARINE...OBS SUGGEST THAT WINDS CONTINUE 15-20 KTS IN THE ATLANTIC
THOUGH THERE HAS NOT BEEN A QUICKSCAT PASS OVER THAT AREA SINCE
THIS MORNING. THESE WINDS SHOULD CONTINUE OVERNIGHT AS THEY SLOWLY
VEER TO A MORE EASTERLY DIRECTION BY MORNING. GIVEN OBS OF NEAR
20KTS AT FOWEY ROCKS AND 15-20 KTS AT THE LAKE TOWERS THE LAST
SEVERAL HOURS...HAVE RAISED WINDS TO EXERCISE CAUTION CRITERIA FOR
BISCAYNE BAY AND LAKE OKEE. WILL ALSO EXTEND SCA FOR THE GULF
STREAM A FEW MORE HOURS OVERNIGHT AS WINDS ARE A LITTLE SLOWER TO
SHIFT EASTERLY THAN PREVIOUSLY EXPECTED...WHICH SHOULD IN TURN
LEAD TO A SLIGHTLY SLOWER DECREASE IN THE SEAS.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 235 PM EDT WED APR 30 2008/
DISCUSSION...COLD FRONT WELL SOUTHEAST OF AREA WITH HIGH
PRESSURE RIDGING MOVING OFF THE CAROLINA COAST ATTM. THE CENTER OF
THIS HIGH WILL REMAIN OVER THE WESTERN ATLANTIC EAST OF NORTH
FLORIDA THROUGH THE WEEKEND WITH REALLY DRY CONDITIONS THROUGH
SATURDAY. ON SUNDAY, A WEAK COLD FRONT WILL APPROACH THE AREA
AROUND THE EAST SIDE OF A MID LEVEL RIDGE. THIS FRONT MAY REACH
THE AREA MONDAY NIGHT AND STALL OVER THE AREA THROUGH WEDNESDAY.
WITH THIS SCENARIO OR EVEN WITH INCREASED MEAN RHS, A SLIGHT
CHANCE OF SHOWERS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY. EXPECT
SHOWERS EAST SECTIONS NIGHT AND MORNING HOURS AND WEST SECTIONS
AFTERNOON HOURS. TEMPS WILL RANGE FROM THE LOWER TO MID 80S EAST
TO THE UPPER 80S WEST AND EVEN NEAR 90 IN SOME SECTIONS.
AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
WINDS ARE EXPECTED TO REMAIN NE AT ALL EAST COAST SITES AT 15 KTS
OR LESS THROUGH TONIGHT, HOWEVER AT APF WINDS MAY SHIFT TO A MORE
NORTHERLY DIRECTION FOR A FEW HOURS THIS AFTERNOON AND EARLY
EVENING BEFORE TURNING TO A MORE NE DIRECTION AGAIN TONIGHT.
MARINE...SCA FOR HAZARDOUS SEAS IN EFFECT UNTIL AROUND MIDNIGHT.
WITH NORTHEAST WINDS NEAR 15 KNOTS SINCE OVERNIGHT, SEAS WILL BE
UP TO 8 FEET THROUGH EARLY TONIGHT AND THEN SUBSIDE TO 6 FEET OR
LESS THURSDAY THROUGH MONDAY NIGHT. WINDS WILL BECOME EAST
THURSDAY AND REMAIN THAT DIRECTION THROUGH SATURDAY AND THEN WILL
BECOME SOUTHEAST THROUGH MONDAY AT MAINLY LESS THAN 15 KNOTS.
FIRE WEATHER...RED FLAG WARNING IN EFFECT UNTIL 7 PM FOR THE
WESTERN SECTIONS OF GLADES, HENDRY AND COLLIER COUNTIES. ATTM,
SEVERAL SITES ARE AT 35 PERCENT OR JUST BELOW AND IT WILL BE A
CLOSE ONE WITH DURATION. WITH A MORE EAST DIRECTION ON THURSDAY,
DEW POINTS SHOULD BE HIGHER BUT TEMPS WILL BE ALSO. BUT THINK THAT
THE LOWEST RHS WILL BE AT 35 PERCENT FOR AROUND 3 HOURS. FOR
FRIDAY ON, NO CONCERNS OR PROBLEMS ARE FCSTD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 67 79 69 81 / 0 0 - -
FORT LAUDERDALE 72 80 71 81 / 0 0 - -
MIAMI 71 82 69 82 / 0 0 - -
NAPLES 61 86 63 86 / 0 0 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR FLZ063-FLZ066-FLZ069-FLZ070.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM EDT THURSDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Apr 30, 7:29 PM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 729 PM EDT WED APR 30 2008 FLZ063-066>075-168-172>174-011000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 729 PM EDT WED APR 30 2008 ...DANGEROUS SEAS IN THE GULF STREAM TONIGHT SUBSIDING THURSDAY... ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT WAVES: HIGHEST SEAS IN THE GULF STREAM WILL PEAK AT 7 TO 8 FEET TONIGHT BEFORE SUBSIDING AFTER MIDNIGHT AS THE WINDS VEER TO A MORE EASTERLY DIRECTION. SEAS WILL DROP BACK BELOW 6 FEET THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMBINATION OF EASTERLY WINDS AT 15 TO 20 KNOTS WITH A LOW TIDE BETWEEN 11 AM AND NOON THURSDAY WILL RESULT IN A HIGH RISK OF DANGEROUS RIP CURRENTS AT ALL ATLANTIC COAST BEACHES. EASTERLY WINDS WILL CONTINUE 15 TO 20 KNOTS THROUGH SATURDAY WHICH WILL CONTINUE A HIGH RISK OF DANGEROUS RIP CURRENTS AT ALL ATLANTIC COAST BEACHES FRIDAY INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:18 AM EDT | Marine Weather Statement | MFL | 20 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.